# SDR 97ZZZX24

- Difficulty date: December 13, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2340G
- Make and model: Cessna 182B
- Aircraft serial: 51640
- System (JASC): 3211 · Main Landing Gear Attach Section
- Part: U-Bolt
- Part number: 0541153
- Condition: Cracked
- Location: Mlg
- Part time: 3,278 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, THE MLG U-BOLT NUTS WERE CHECKED FOR SECURITY.  THE REAR RIGHT U-BOLT NUT WAS FOUND TO BE LOOSE.  SUBSEQUENT INSPECTION REVEALED A PRE-EXISTING CRACK HAD ALLOWED THE U-BOLT TO STRETCH. THE U-BOLT WAS FOUND TO BE CRACKED APPROXIMATELY 60 PERCENT THROUGH THE DIAMETER OF THE BOLT.  THE CRACK WAS LOCATED THREE THREADS FROM THE BOTTOM OF THE THREADED PORTION OF THE BOLT, AT THE BOTTOM OF THE NUT.
